Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 19, 2010, 3:30 PM MST. It took effect at Dec 20, 2010, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2010, 3:30 PM MST (22:30 UTC)
- In effect from
- Dec 20, 2010, 10:00 AM MST
- Expired
- Dec 20, 2010, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:02 PM MST, 28 minutes earlier.
Area forecast discussion, Dec 19, 3:02 PM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MST SUN DEC 19 2010 .DISCUSSION... PLETHORA OF PRODUCTS TO BE ISSUED THIS FORECAST PACKAGE. WILL CONTINUE WINTER STORM WARNING FOR SAN JUAN MOUNTAINS THROUGH 5 PM TUE. WILL ISSUE WINTER STORM WARNING FOR THE CHUSKA MOUNTAINS THROUGH 5 PM TUE...A WINTER WEATHER ADVISORY FOR THE NW AND FAR NW MOUNTAINS AND JEMEZ MOUNTAINS THROUGH 5 PM TUE. HIGH WIND WARNINGS FOR THE W SLOPES AND HIGH ELEVATIONS OF THE SANGRES FROM MIDNIGHT THROUGH 5 PM MON WITH MENTION OF SNOW AND BLOWING SNOW. HIGH WIND WARNINGS AND WIND ADVISORIES FOR THE CNTRL...SC MOUNTAINS AND HIGHLANDS AND EAST SLOPES OF THE SANGRES E TO THE TX BORDER FOR LATE TONIGHT OR MON AM THROUGH 5 PM MON PM. ZONAL FLOW ALOFT TO GRADUALLY BACK TO THE SW THROUGH WED NIGHT BEFORE SHORT WAVE TROUGH ZIPS ACROSS THE STATE THU. MEANWHILE UPSLOPE FLOW TO CONTINUE OVER THE NW...FAVORING OUR SAN JUAN MOUNTAINS...AND TOO A LESSER EXTENT THE NW...FAR NW AND JEMEZ MOUNTAINS. HARD TO PINPOINT TIMING OF MINOR RIPPLES IN THE FLOW THAT MAY ENHANCE PRECIPITATION FOR A BRIEF TIME THROUGH TUE. MAIN EMPHASIS THROUGH TUE WILL BE FAIRLY HIGH SNOW LEVELS OF AROUND 8500 FEET BY DAY AND 7500 AT NIGHT. HEIGHTS AND THICKNESSES EVEN HIGHER WED AHEAD OF APPROACHING SHORT WAVE. SNOW ACCUMULATIONS SHOULD BE CONFINED TO THE AREAS ABOVE MOST POPULATED AREAS. AN ENHANCED PERIOD OF PRECIPITATION WITH LOWER SNOW LEVELS FORECAST FOR WED NIGHT INTO THU. DRY AND MILDER WEATHER EXPECTED FOR CHRISTMAS EVE AND CHRISTMAS DAY. CHJ && .AVIATION... SIMILAR AVIATION WEATHER STORY FOR TODAY AS OBSERVED YESTERDAY. MTN TOP OBSCD WILL BE DOMINANT ACROSS THE NORTHERN AND WESTERN MTNS. SOME INCURSIONS INTO MVFR CONDITIONS WILL OCCUR AT THE LOWER ELEVATIONS SUCH AS FMN...SAF AND GUP. CONTINUED INCURSIONS DOWN TO MVFR AND PERHAPS EVEN IFR POSSIBLE TONIGHT. THIS IS REFLECTIVE IN THE TERMINAL FORECASTS. SIMILAR STORY FOR MONDAY. ANOTHER THREAT FOR LATER TONIGHT INTO MONDAY WILL BE INCREASING WINDS. ESPECIALLY FOCUSED OVER THE HIGHER RIDGETOPS AND TO THE LEE OF THE CENTRAL MOUNTAINS. WEATHER MODELS FORECASTING WEST WINDS BETWEEN 50 TO 75 KT AT 10000 FT MSL OVER THE NORTHERN HALF OF THE FORECAST AREA. THIS SHOULD MAKE FOR SOME VERY STRONG LEE WAVES. GUSTS TO 60KT AND SUSTAINED READINGS IN THE UPPER 30S WILL BE OCCASIONALLY FOUND ALONG THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST. TERMINAL SITES MOST LIKELY AFFECTED WOULD BE LVS AND TO A LESSER EXTENT TCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50 && .FIRE WEATHER... MODEL FORECASTS REMAIN PRETTY CONSISTENT OVER THE NEXT FEW DAYS. THUS...DIDNT MAKE MUCH IN THE WAY OF CHANGES. DID TWEAK WITH WINDS LATER TONIGHT INTO MONDAY BY BUMPING THEM UP IN A FEW DIFFERENT AREAS. MODELS ARE FORECASTING STRONGER WESTERLY WINDS ALOFT THAN WAS FORECASTED FOR THIS PAST WEDNESDAY SO WANTED TO CAPTURE SOME LOCAL EFFECTS WITH THAT. THE FIRE WEATHER FORECAST AREA WILL ALSO BE ON THE EDGE OF A MID LEVEL DRY SLOT DRAPED ACROSS NORTHERN MEXICO AND EXTENDING UP INTO SOUTHEAST NEW MEXICO THROUGH THE NEXT COUPLE OF DAYS. THUS LOWERED DEWPOINTS SLIGHTLY FOR THE SOUTHEAST PLAINS BUT GENERALLY OUTSIDE OF OUR FIRE WEATHER FORECAST AREA. AS FAR AS THE NEAR TERM...INTERMITTENT HIGHER ELEVATION SHOWERS SHOULD CONTINUE ACROSS THE NORTHWEST THIRD. THIS WILL CREATE EXCELLENT HUMIDITY RECOVERIES TONIGHT. HIGHER CLOUDS WILL BE FOUND ELSEWHERE AND THIS WILL BE ACCOMPANIED WITH GOOD RECOVERIES. WINDS WILL DEFINITELY GO ON THE INCREASE TONIGHT AS THE MODELS HAVE BEEN VERY CONSISTENT WITH INCREASING THE 10000 FT FREE AIR WINDS. IT APPEARS THAT WINDS WILL BE SCREAMING OUT OF THE WEST LATE TONIGHT INTO MONDAY ACROSS THE NORTHERN MOUNTAIN PEAKS AND THIS WILL LEAD TO A CHINOOK OR SIGNIFICANT DOWNSLOPE WIND EVENT ALONG AND TO THE LEE OF THE SANGRE DE CRISTOS AND SANDIA MOUNTAINS. AS MENTIONED ABOVE...THE STRONG WINDS INITIALLY OBSERVED OVER THE HIGHER MOUNTAIN PEAKS AND EAST SLOPES OF THE CENTRAL MTNS LATER TONIGHT WILL SPREAD EASTWARD ACROSS THE PLAINS DURING THE DAY PERIOD. THIS WILL BE ACCOMPANIED WITH HAINES VALUES OF 5 ACROSS PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. HAINES VALUES WILL BE MUCH LOWER ELSEWHERE DUE TO A STABLE AIRMASS ABOVE AND PERIODS OF CLOUD COVER. TEMPERATURES WILL BE WELL ABOVE NORMAL...GENERALLY 15 TO 20 DEGREES...ACROSS PORTIONS OF THE EASTERN PLAINS MONDAY AFTERNOON. THIS WOULD BE DUE TO DOWNSLOPING EFFECTS FROM THE WESTERLY WINDS. HUMIDITY VALUES SHOULD FALL INTO THE TEENS FOR A BRIEF PERIOD ACROSS SOUTHERN DE BACA AND ROOSEVELT COUNTIES BUT THE MORE CRITICAL LOW RH VALUES WILL BE FOUND FURTHER SOUTH OF OUR FIRE WEATHER FORECAST AREA. THUS...NO NEED FOR A WATCH/WARNING. THE NEXT PACIFIC TROUGH TO NEAR THE WEST COAST WILL BEGIN TO AFFECT THE WESTERN STATES ON TUESDAY. THIS WILL GRADUALLY TURN THE UPPER FLOW FROM BEING WESTERLY TO SOUTHWESTERLY. THE UPPER FLOW WOULD ALSO LESSEN DURING THIS PERIOD BUT NOT A WHOLE LOT. THUS...LOOK FOR BREEZY TO OCCASIONALLY WINDY CONDITIONS TO CONTINUE ACROSS A GOOD PORTION OF THE FORECAST AREA TUESDAY/WEDNESDAY. ESPECIALLY FAVORING THE HIGHER PEAKS. THE EASTERN PLAINS ARE EXPECTED TO SEE SOME SORT OF WEAK EAST/SOUTHEAST WIND SHIFT ON WEDNESDAY THUS RAISING HUMIDITIES ACROSS THAT AREA. OTHERWISE...EXPECT HIGHER HUMIDITY ELSEWHERE BOTH TUESDAY AND WEDNESDAY. THE MAIN FOCUS FOR WETTING PRECIPITATION WILL REMAIN ACROSS THE NORTHWEST THIRD DURING THIS SAME PERIOD. THE GFS MODEL WENT SLOWER WITH ITS PACIFIC DISTURBANCE PROGRESSION AND IS HINTING MORE AT A WEDNESDAY NIGHT/THURSDAY PASSAGE. THIS IS WHAT THE ECMWF HAS BEEN PREDICTING THE PAST FEW DAYS AND IS CONSISTENT WITH ITS CURRENT RUN. THUS...CONFIDENCE IS INCREASING THAT THE COVERAGE OF WETTING PRECIPITATION WOULD INCREASE DURING THIS PERIOD. ESPECIALLY FOCUSED ON THURSDAY ACROSS WESTERN AND CENTRAL AREAS DUE TO A SIGNIFICANT PACIFIC COLD FRONTAL PASSAGE. THE MAIN BAND OF PRECIPITATION WOULD BE FOUND AHEAD AND ALONG THIS FRONTAL PUSH. DRIER CONDITIONS ARE STILL ANTICIPATED FOR THE EASTERN PLAINS. IT ALSO APPEARS THAT THE SURFACE WIND FLOW WOULD MAX OUT DURING THE WEDNESDAY NIGHT/THURSDAY PERIOD AS THE DISTURBANCE MOVES THROUGH. AGAIN...NOT LOOKING AT ANY CRITICAL FIRE WEATHER GROWING CONDITIONS AT THIS TIME DUE TO HUMIDITY VALUES BEING ABOVE 18 PCT FOR THURSDAY. LOWEST VALUES WOULD BE FOUND ACROSS THE SOUTHEAST PLAINS. LONG RANGE MODELS REMAIN PRETTY CONSISTENT FOR THE FRIDAY THROUGH SUNDAY PERIOD. A BACK DOOR FRONT IS EXPECTED TO SPILL INTO THE EASTERN PLAINS FOLLOWING THE DISTURBANCE PASSAGE THURSDAY NIGHT. THAT WOULD PROVIDE A BRIEF COOL DOWN THERE. OTHERWISE...A GRADUAL WARMING AND DRYING TREND THANKS TO UPPER LEVEL RIDGING OVER THE INTERIOR WEST. THE CURRENT ECMWF IS A BIT MORE PROGRESSIVE IN BREAKING DOWN THIS UPPER RIDGE LATE ON THE WEEKEND WHILE THE GFS IS SLOWER. THUS...EYES WOULD BE FIXED ON THAT PERIOD AS FAR AS ANY POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. VENTILATION THROUGH THE THURSDAY PERIOD WILL BE PRETTY DECENT THANKS TO THE HIGHER WIND FLOW AND TRANSPORT WINDS. MUCH LOWER VENTILATION IS EXPECTED FRIDAY AND INTO THE FOLLOWING WEEKEND THANKS TO RIDGING AND A POST COLD FRONTAL INVERSION. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 38 49 37 50 / 40 50 50 50 DULCE........................... 28 43 25 46 / 80 90 70 60 CUBA............................ 29 48 26 51 / 30 40 30 30 GALLUP.......................... 37 46 32 49 / 30 30 20 20 EL MORRO........................ 32 46 28 52 / 10 30 10 20 GRANTS.......................... 34 52 30 56 / 10 20 10 20 QUEMADO......................... 33 55 30 56 / 5 10 5 10 GLENWOOD........................ 34 61 34 61 / 5 0 0 5 CHAMA........................... 28 41 25 43 / 80 80 80 60 LOS ALAMOS...................... 32 48 33 46 / 20 30 20 10 PECOS........................... 33 52 32 51 / 10 20 10 10 CERRO/QUESTA.................... 28 47 26 46 / 30 30 30 20 RED RIVER....................... 26 40 27 40 / 30 40 30 20 ANGEL FIRE...................... 28 44 26 43 / 20 40 20 10 TAOS............................ 29 49 28 48 / 20 30 30 20 MORA............................ 32 53 30 50 / 20 20 10 5 ESPANOLA........................ 29 55 30 54 / 10 20 10 10 SANTA FE........................ 32 51 31 51 / 20 20 10 10 SANTA FE AIRPORT................ 32 53 32 53 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 35 56 35 56 / 10 10 5 5 ALBUQUERQUE HEIGHTS............. 37 57 37 56 / 5 10 5 5 ALBUQUERQUE VALLEY.............. 34 59 34 59 / 5 10 5 5 ALBUQUERQUE WEST MESA........... 34 58 35 58 / 5 10 5 10 LOS LUNAS....................... 33 61 32 60 / 5 10 5 5 RIO RANCHO...................... 33 57 33 58 / 5 10 5 10 SOCORRO......................... 39 65 37 65 / 0 5 5 5 SANDIA PARK/CEDAR CREST......... 34 54 33 56 / 10 10 5 10 TIJERAS......................... 34 54 32 57 / 10 10 5 5 MORIARTY/ESTANCIA............... 30 56 29 59 / 5 10 5 5 CLINES CORNERS.................. 37 53 34 52 / 5 10 5 5 GRAN QUIVIRA.................... 39 59 35 60 / 5 10 5 5 CARRIZOZO....................... 39 64 34 66 / 0 0 5 5 RUIDOSO......................... 42 60 40 64 / 0 5 5 5 CAPULIN......................... 32 57 29 51 / 5 10 5 5 RATON........................... 31 61 29 54 / 10 10 5 5 SPRINGER........................ 32 63 30 58 / 5 10 5 5 LAS VEGAS....................... 38 60 35 57 / 10 10 5 5 CLAYTON......................... 38 62 34 61 / 5 5 5 5 ROY............................. 37 62 33 59 / 5 5 5 5 CONCHAS......................... 40 69 37 68 / 5 5 5 5 SANTA ROSA...................... 40 68 38 66 / 5 5 5 5 TUCUMCARI....................... 40 68 35 69 / 0 0 5 5 CLOVIS.......................... 38 70 35 70 / 0 0 0 5 PORTALES........................ 38 71 36 71 / 0 0 0 5 FORT SUMNER..................... 40 72 37 71 / 0 0 5 5 ROSWELL......................... 36 79 36 81 / 0 0 0 5 PICACHO......................... 43 73 40 74 / 0 0 5 5 ELK............................. 45 69 42 69 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ524-526-530-531-534>537-539. HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ512>515-522-523-527>529-532-533. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ503-504-511. WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ510. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ502. && 40/50
Hazardous weather outlook, Dec 19, 5:36 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MST SUN DEC 19 2010 NMZ501>540-201300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 536 AM MST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW DEVELOPING THIS AFTERNOON OVER THE SUMMITS AND HIGHER SLOPES OF THE SAN JUAN MOUNTAINS WILL BECOME HEAVY AT TIMES OVERNIGHT...WITH SNOW LEVELS REMAINING NEAR 8500 FEET BY MONDAY MORNING. FOR THE CHUSKA MOUNTAINS...THE JEMEZ MOUNTAINS...THE UPPER RIO GRANDE VALLEY...AND THE SANGRE DE CRISTO MOUNTAIN SUMMITS AND HIGHER SLOPES...SNOW DEVELOPING TONIGHT WILL BECOME HEAVY AT TIMES WITH SNOW LEVELS NEAR 8500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH CHRISTMAS DAY REPEATED SNOWFALL WILL CONTINUE OVER THE SUMMITS AND HIGHER SLOPES OF THE NORTHERN MOUNTAINS...THE JEMEZ MOUNTAINS...AND THE SANGRE DE CRISTO MOUNTAINS THROUGH THURSDAY...WITH SNOW LEVELS REMAINING ABOVE 8000 FEET. SNOWFALL ACCUMULATIONS WILL BE HEAVIEST OVER SUMMITS NEAR THE COLORADO BORDER. ON MONDAY...WEST WIND GUSTS WILL STRENGTHEN FORM EARLY MORNING ONWARD OVER THE SUMMITS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...AND ADJACENT FOOTHILLS AND PLAINS. EXPECT GUSTS EXCEEDING 60 MPH AT TIMES MONDAY AFTERNOON. GUSTY WINDS AND SNOWFALL OVER THE SANGRE DE CRISTO HIGH COUNTRY WILL PRODUCE LOCALLY POOR VISIBILITIES AND ADDITIONAL TRAVEL DIFFICULTIES IN BLOWING AND DRIFTING SNOW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...MEASURED WIND SPEEDS AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING 1.888.386.7637...OR VIA AMATEUR RADIO. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:39 AM MST | Winter Storm Warning | ABQ | 58 hr | |
| Dec 19, 3:30 PM MST | High Wind Warning | ABQ | 26 hr | |
| Dec 19, 3:54 PM MST | Winter Weather Advisory | ABQ | 5 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.